Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2013, 7:59 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2013, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 18, 2013, 8:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:10 PM EDT | TSTM WND DMG | Worthington, MA | SEVERAL 8 INCH DIAMETER TREE LIMBS DOWNED ON WEST ROAD NEAR THE WILDLIFE PROPERTIES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 12.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS51 KBOX 182359
SVRBOX
MAC011-013-015-190045-
/O.NEW.KBOX.SV.W.0053.130718T2359Z-130719T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
759 PM EDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 845 PM EDT
* AT 755 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BECKET...OR 8 MILES
SOUTHEAST OF PITTSFIELD...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...HUNTINGTON...SOUTHAMPTON...CHESTERFIELD...
WILLIAMSBURG...GOSHEN...WESTHAMPTON...EASTHAMPTON...MIDDLEFIELD...
CHESTER AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4239 7305 4238 7301 4245 7299 4246 7264
4219 7267 4224 7301 4231 7300 4231 7303
4233 7306 4238 7307
TIME...MOT...LOC 2358Z 274DEG 21KT 4236 7314
$$
RLG1 follow-up statement
130
WWUS51 KBOX 190032
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
832 PM EDT THU JUL 18 2013
MAC011-013-015-190042-
/O.CAN.KBOX.SV.W.0053.000000T0000Z-130719T0045Z/
HAMPDEN MA-HAMPSHIRE MA-FRANKLIN MA-
832 PM EDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMPDEN...WESTERN
HAMPSHIRE AND SOUTHWESTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4239 7305 4238 7301 4245 7299 4246 7264
4219 7267 4224 7301 4231 7300 4231 7303
4233 7306 4238 7307
TIME...MOT...LOC 0032Z 274DEG 21KT 4235 7287
$$
RLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:33 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 18, 7:33 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
733 PM EDT THU JUL 18 2013
.SYNOPSIS...
HIGH PRESSURE OVER THE MIDWEST AND ATLANTIC COAST WILL BRING
CONTINUED HOT AND HUMID WEATHER TO SOUTHERN NEW ENGLAND THROUGH
SATURDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
ARE POSSIBLE THIS EVENING AND FRIDAY. SATURDAY...AS A STRONG COLD
FRONT APPROACHES FROM THE GREAT LAKES...THERE IS THE GREATER
THREAT FOR STORMS. RELIEF FROM THE HEAT AND HUMIDITY WILL ARRIVE
ON SUNDAY AND LAST THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
7 PM UPDATE...
SCATTERED TSTMS IN SOUTHERN NH AND THE SOUTHERN BERKSHIRES. THE NH
STORMS PRODUCED SOME HEAVY DOWNPOURS...THAT POTENTIAL LINGERS WITH
ANY STORM THROUGH THIS EVENING. EXPECT THE TSTMS TO DIMINISH AFTER
SUNSET...NO LATER THAN 0230Z.
WE MADE ADJUSTMENTS TO TEMPS/DEWPTS AND SKY COVER/POPS TO ACCOUNT
FOR OBSERVED WEATHER AND TRENDS.
PREVIOUS DISCUSSION...
TSTMS THIS EVENING WILL REMAIN FOCUSED ACROSS NORTHEAST MA AND
NEARBY SOUTHERN NH WHERE CAP IS WEAKEST GIVEN LOWER HEIGHTS AND
SLIGHTLY COOLER TEMPS ALOFT ALONG WITH STRONGER WIND
FIELDS...ALBEIT MARGINAL. SEA BREEZE AS TRAVERSED WELL INLAND AND
WILL ACT AS A FOCUS FOR CONVECTION UNTIL SUNSET OR SO. THEREAFTER
TSTMS WILL DISSIPATE QUICKLY GIVEN THE LACK OF DEEP LAYER SHEAR
AND POOR MID LEVEL LAPSE RATES.
AS FOR TSTM HAZARDS...HEAVY RAIN /HIGH PWAT AIRMASS/ AND GUSTY
WINDS GIVEN INVERTED-V SIGNATURE ON MODEL SOUNDINGS IN RESPONSE TO
TO LARGE TEMP/DEW PT SPREAD AWAY FROM SEA BREEZE BOUNDARY.
ELSEWHERE MAINLY DRY/HOT CONDITIONS ACROSS CT AND RI THEN COOLING
OFF FARTHER EAST INTO EASTERN MA ON OTHER SIDE OF SEA BREEZE
BOUNDARY. VERY MUGGY WITH DEW PTS IN THE U60S AND L70S. THIS WILL
RESULT IN PATCHY DENSE FOG OVERNIGHT ESPECIALLY ALONG THE COAST
AND INTERIOR VALLEYS WHERE WINDS DECOUPLE.
ANOTHER VERY WARM NIGHT WITH LOWS IN THE L70S...WITH M70S IN THE
URBAN AREAS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
*** EXCESSIVE HEAT WITH NEAR RECORD HIGH TEMPERATURES ***
AS MID LEVEL RIDGE BEGINS TO SLIDE SE OF NEW ENGLAND WAA INCREASES
THROUGHOUT THE COLUMN YIELDING H7 TEMPS WARMING FROM +9C TODAY TO
+11C TOMORROW. THIS SHOULD STRENGTHEN THE MLVL CAP. ALL MODELS
PICKING UP ON THIS WITH LITTLE IF ANY QPF BEING TRIGGERED FRI.
THIS SEEMS REASONABLE GIVEN THE LACK OF ANY FORCING IN A CAPPED
ENVIRONMENT. THEREFORE WILL LIMIT POPS TO AN ISOLATED AFTN/LATE
DAY TSTM.
REGARDING TEMPS...850 TEMPS WARM TO +20C/+21C TOMORROW. THIS
COMBINED WITH GOOD MIXING VIA WSW BLYR WINDS WILL SUPPORT HIGHS
FRI 95-100 AWAY FROM THE SOUTH COAST! SOME LOCATIONS WILL APPROACH
RECORD HIGHS. SEE CLIMATE SECTION BELOW. THE ONLY GOOD NEWS IS
THAT AN INCREASING WSW WIND WITH GUSTS UP TO 25-30 MPH WILL HELP
TAKE THE EDGE OFF THE EXCESSIVE HEAT. HOWEVER THIS WILL BE MINIMAL
GIVEN THE HIGH DEW PT AIRMASS. NEVERTHELESS WITH NEAR RECORD HIGHS
OF 95-100 COMBINED WITH DEW PTS IN THE U60S AND L70S THERE IS A
MODERATE TO HIGH PROBABILITY OF A FEW HOURS OF HEAT INDICES OF
105+ ACROSS THE GREATER BOSTON AREA NORTHWARD INTO THE MERRIMACK
VALLEY OF SOUTHEAST NH. THUS AN EXCESSIVE HEAT WARNING HAS BEEN
ISSUED FOR THIS AREA. ELSEWHERE A HEAT ADVISORY HAS BEEN POSTED
FOR HEAT INDICES OF 100-104F. CLOSER TO THE COAST SW WINDS SHOULD
KEEP HIGHS 85-90F WITH INDICES MU90S. THEREFORE WILL HOLD OFF ON
ANY ADVISORIES FOR NOW.
BEACH FORECAST...ANOTHER AWESOME BEACH DAY WITH HOT AND HUMID
CONDITIONS. TEMPS 85-90 ALONG WITH A GUSTY SSW WIND OF 15-25 MPH
WITH GUSTS TO 30 MPH POSSIBLE. THESE GUSTY WINDS WILL YIELD A
BUILDING CHOPPY SURF AND A MODERATE RISK OF RIPS ALONG THE SOUTH
COAST. OTHERWISE AN IDEAL BEACH DAY.
FRI NIGHT...
ANOTHER VERY WARM AND MUGGY NIGHT WITH LOWS 70-75 AND DEW PTS IN
THE U60S TO L70S. THIS WILL LEAD TO ANOTHER ROUND OF PATCHY DENSE
FOG. AN ISOLATED EARLY EVENING TSTM WILL DISSIPATE WITH SUNSET
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
BIG PICTURE/PREFERENCES...
MOSTLY A ZONAL FLOW BUT WITH A COUPLE OF SHORTWAVES MOVING THROUGH
DURING NEXT WEEK. OVERALL...PREFER A BLEND OF GFS/ECMWF...AND USED
A BLEND OF GMOS AND HPC GRIDS.
THE DAILIES...
SATURDAY... MANY FAVORABLE SIGNS FOR TSTMS. COLD FRONT IN THE ST
LAWRENCE VALLEY WITH LEE TROUGH SETTING UP ACROSS NEW ENGLAND AND
THE MID ATLANTIC COASTAL PLAIN. FULL SUN EXPECTED THROUGH MIDDAY
WITH INCREASING CLOUDS AFTN. MIXING SHOULD REACH TO 800 MB WHERE
TEMPS ARE 14-16C...THIS WOULD SUPPORT SFC MAX TEMPS 93F-97F BUT
AFTERNOON CLOUDS MAY KEEP US A FEW DEGREES SHORT OF THIS. 90+ STILL
LOOKS GOOD IN LOWER ELEVATIONS AWAY FROM THE COAST.
THE 700 MB +10C RETREATS SOUTH DURING THE MORNING REMOVING THE LARGE
SCALE CAP. UPPER TROUGH AXIS SWINGS THROUGH THE GREAT LAKES WITH JET
OVER THE ST LAWRENCE VALLEY...AND THE RIGHT ENTRANCE REGION OF THE
JET MOVING OVER SOUTHERN NEW ENGLAND. WINDS AT 850 MB ARE 25-30
KNOTS...WINDS AT 500 MB ARE 35-45 KNOTS WITH A CORE OF 50 KNOTS TO
OUR WEST AND NORTH. SBCAPE IS FORECAST IN EXCESS OF 2000 J/KG. MID
LEVEL LAPSE RATE IS AROUND 6.2C...COULD BE BETTER BUT ACCEPTABLE.
PRECIPITABLE WATER VALUES WILL BE AROUND 2 INCHES. WE WILL MAINTAIN
LIKELY POPS FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY NIGHT.
LOCALLY HEAVY DOWNPOURS AND SOME ENHANCED WORDING.
SUNDAY... COLD FRONT STARTS THE MORNING ALONG OR JUST SOUTH OF THE
SOUTH COAST/ISLANDS. UPPER FLOW IS CLOSE TO PARALLEL WITH THE
FRONT...BUT COULD BE ENOUGH CROSS FLOW TO NUDGE IT FARTHER SOUTH.
UPPER JET WILL MOVE OFF THROUGH THE MARITIMES DURING THE DAY...BUT
WE WILL REMAIN IN THE RIGHT ENTRANCE REGION MUCH OF THE DAY. SOME
CONCERN WE COULD DESTABILIZE WITH DAYTIME HEATING...AND 850-800 MB
MOISTURE LINGERS. BUT HIGH PRESSURE IS BUILDING IN WITH SUBSIDENCE
AND MID LEVEL COLD ADVECTION IS RATHER SMALL. WILL EXPECT SOME
DAYTIME CLOUD DEVELOPMENT BUT LITTLE PCPN OUTSIDE OF WIDELY
SCATTERED SHOWERS SOUTH OF THE MASS PIKE. TEMPS AT 850 MB IN THE
LOWER TEENS SO MAX TEMPS SHOULD BE IN THE LOW-MID 80S.
MONDAY THROUGH THURSDAY... COLD FRONT REMAINS STALLED TO OUR SOUTH
AROUND THE CHESAPEAKE BAY AREA. UPPER FLOW IS ROUGHLY ZONAL BUT
WITH EMBEDDED SHORTWAVES. EITHER THE SHORTWAVE COULD GENERATE A FEW
SHOWERS AS IT PASSES...OR IT COULD INDUCE A WAVE ON THE STALLED
FRONT TO OUR SOUTH AND SPREAD SHOWERS NORTH TO OUR COAST. CURRENT
MODEL TIMING WOULD BRING THESE SHORTWAVES THROUGH NEW ENGLAND
TUESDAY AND POSSIBLY THURSDAY. BUT SHORTWAVE TIMING IN THE LONG
RANGE PERIODS CAN AND WILL CHANGE. WE HAVE CHANCE OR SLIGHT CHANCE
POPS THROUGH THE PERIOD WITH THE HIGHEST POPS ON TUESDAY AND
THURSDAY. TEMPS ARE A BLEND OF HPCGRIDS AND GMOS...850 TEMPS AROUND
12C MONDAY RISING TO 15-16C LATER IN WEEK SUGGEST MAX SURFACE TEMPS
UPPER 70S TO MID 80S.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE THROUGH FRIDAY...
TONIGHT...
ANY LINGERING TSTMS WILL DISSIPATE BY 02Z WITH LOSS OF DAYTIME
HEATING. THEN PATCHY MVFR STRATUS/FOG DEVELOP ALONG THE SOUTH
COAST AND INTERIOR VALLEYS. VFR ELSEWHERE.
FRI...
ANY PATCHY MVFR IN FOG WILL DISSIPATE BY 14Z YIELDING VFR
CONDITIONS. GUSTY WSW WINDS DEVELOPING DURING THE AFTERNOON WITH
GUSTS 25-30 KT LIKELY. LESS RISK OF TSTMS TOMORROW THAN TODAY WITH
AREAL COVERAGE ISOLATED.
FRI NIGHT...
SW FLOW WILL LIMIT MVFR CONDITIONS IN FOG TO THE SOUTH COAST. VFR
LKLY ELSEWHERE. SW WINDS REMAIN MODEST ACROSS CAPE COD AND THE
ISLANDS BUT SHOULD SLACKEN INLAND.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS. SEA-BREEZE
WELL ESTABLISHED ALREADY AND WILL MAKE ITS NATURAL SHIFT TO S
TONIGHT THEN SW OVERNIGHT. SSW FLOW TONIGHT IS NOT VERY FAVORABLE
FOR FOG AT BOS...AND SHOULD CONFINE MVFR STRATUS/FOG TO SOUTH
COAST OF MA/RI. LESS RISK OF TSTMS FRI.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...SATURDAY INTO TUESDAY...
MODERATE CONFIDENCE.
SATURDAY...A COLD FRONT WILL MOVE THROUGH NEW ENGLAND SATURDAY
NIGHT. PLENTY OF SUPPORT FOR TSTMS TO DEVELOP DURING THE AFTERNOON,
TSTMS WILL TAP A VERY HUMID AIRMASS...SO HEAVY DOWNPOURS ARE
EXPECTED. ALSO STRONG WINDS ALOFT...SO STRONG POSSIBLY DAMAGING
WIND GUSTS POSSIBLE AS WELL. MOST LIKELY TIME IS FROM MID AFTERNOON
THROUGH EARLY NIGHT. WEST SOUTHWEST WINDS DURING THE DAY WITH NON-
THUNDERSTORM GUSTS 20-25 MPH POSSIBLE...SHIFTING TO NORTH AFTER
MIDNIGHT. VFR EXCEPT FOR BRIEF IFR POSSIBLE IN TSTMS AND IFR IN
MORNING FOG.
SUNDAY THROUGH TUESDAY... VFR WITH LIGHT EAST TO SOUTHEAST WIND. A
FEW SHOWERS POSSIBLE TUESDAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH FRIDAY NIGHT.
TONIGHT...
QUIET WEATHER WITH NOT MUCH WIND OR WAVE/SWELL. VSBY WILL LOWER
LATER TONIGHT IN PATCHY DENSE FOG.
FRI...
INCREASING SW WINDS WITH GUSTS UP TO 25-30 KT...HIGHEST NEAR
SHORE. TSTMS NOT EXPECTED. PATCHY DENSE FOG EARLY BURNS OFF BY MID
MORNING.
FRI NIGHT...
MODEST SSW WINDS CONTINUE. WINDS VEER TO MORE WSW WHICH WILL
LIKELY LIMIT FOG ESPECIALLY NEAR SHORE. THUS BETTER VSBY.
OUTLOOK...SATURDAY INTO TUESDAY...
SATURDAY AND SUNDAY... WEST TO SOUTHWEST WINDS MAY GUST TO 25 KNOTS
SATURDAY ESPECIALLY NEAR CAPE COD. A COLD FRONT WILL SWING SOUTH
ACROSS NEW ENGLAND SATURDAY...CROSSING THE WATERS SATURDAY NIGHT AND
SUNDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THIS FRONT.
THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS AND MAY CAUSE STRONG OR
DAMAGING WIND GUSTS. WINDS BECOME EAST TO NORTHEAST AND DIMINISH ON
SUNDAY. SEAS WILL BE 5 TO 7 FEET AHEAD OF THE FRONT...SUBSIDING
AFTER THE COLD FRONT MOVES THROUGH.
MONDAY AND TUESDAY... HIGH PRESSURE BUILDS OVER NORTHERN NEW ENGLAND
BRINGING LIGHT EAST TO SOUTHEAST WINDS. LOW CONFIDENCE OF SHOWERS
TUESDAY.
&&
.CLIMATE...
PRELIMINARY CLIMATE REPORT SHOWED SOME WARM MINIMUM TEMPS AT
BOSTON-PROVIDENCE-WORCESTER. DEWPOINTS ARE LOW ENOUGH FOR TEMPS TO
FALL BELOW THESE LEVELS OVERNIGHT...SO THE RACE WILL BE ON TONIGHT
TO SEE HOW FAR TEMPS FALL BY 1 AM /MIDNIGHT LST/.
RECORD HIGH MINIMUMS FOR TODAY 7/18
BOS...77/1969
PVD...75/1982 /LATEST YEAR/
BDL...77/1982
ORH...73/2006 /LATEST YEAR/
RECORD HIGHS FOR FRI 7/19...
BOS...98/1982...FORECAST HIGH...99
PVD..100/1977...FORECAST HIGH...96
BDL..100/1991...FORECAST HIGH...99
ORH...95/1991...FORECAST HIGH...95
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR CTZ002>004.
AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT FRIDAY FOR
CTZ002>004.
MA...HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR MAZ002>004-
008>012-017-018-026.
AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT FRIDAY FOR MAZ005-
012>014-026.
EXCESSIVE HEAT WARNING FROM 1 PM TO 7 PM EDT FRIDAY FOR
MAZ005>007-013>016.
NH...HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR NHZ011-015.
EXCESSIVE HEAT WARNING FROM 1 PM TO 7 PM EDT FRIDAY FOR NHZ012.
RI...HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR RIZ001>004.
AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ003>008.
AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT FRIDAY FOR
RIZ001>008.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR
ANZ230>237-251.
&&
SYNOPSIS...WTB/NOCERA
NEAR TERM...WTB/NOCERA
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA
MARINE...WTB/NOCERA
CLIMATE...Hazardous weather outlook, Jul 18, 7:09 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 709 PM EDT THU JUL 18 2013 MAZ002>004-008>011-017-018-NHZ011-015-192315- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 709 PM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL...LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ006-007-015-016-NHZ012-192315- WESTERN ESSEX MA-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN HILLSBOROUGH NH- 709 PM EDT THU JUL 18 2013 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH HEAVY DOWNPOURS. THUNDERSTORMS SHOULD TAPER OFF AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL...LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ005-013-014-192315- CENTRAL MIDDLESEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- 709 PM EDT THU JUL 18 2013 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. EXCESSIVE HEAT WARNING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL...LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ003-004-192315- WESTERN KENT RI-EASTERN KENT RI- 709 PM EDT THU JUL 18 2013 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL...LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ005>008-192315- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 709 PM EDT THU JUL 18 2013 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL...LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ012-026-RIZ001-002-192315- HARTFORD CT-TOLLAND CT-WINDHAM CT-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 709 PM EDT THU JUL 18 2013 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL...LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-192315- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- 709 PM EDT THU JUL 18 2013 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL.. LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ019-192315- EASTERN PLYMOUTH MA- 709 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS...SMALL HAIL...LIGHTNING...AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270>273-192315- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO 60 NM OFFSHORE- OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE- OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM OFFSHORE- OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM OFFSHORE- 709 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO SATURDAY NIGHT. GALE FORCE WINDS...SMALL HAIL...AND LIGHTNING ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 18, 6:31 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
631 PM EDT THU JUL 18 2013
NHZ012-015-182315-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
631 PM EDT THU JUL 18 2013
...STRONG THUNDERSTORMS APPROACHING MANCHESTER...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENNIKER...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM AS IT
APPROACHES MANCHESTER AROUND 7PM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...GOFFSTOWN...BEDFORD...HILLSBOROUGH...DEERING AND WEARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4312 7185 4315 7167 4305 7164 4307 7152
4305 7151 4304 7146 4302 7145 4301 7139
4294 7137 4293 7145 4289 7145 4309 7198
4321 7191
TIME...MOT...LOC 2224Z 291DEG 29KT 4315 7184
RLGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:00 PM EDT | Excessive Heat Warning | BOX | Bristol, Essex, Hampden, Middlesex, Norfolk, Plymouth and 2 more | 23 hr |
| Jul 18, 5:00 PM EDT | Heat Advisory | BOX | Bristol, Franklin, Hampden, Hampshire, Middlesex, Plymouth and 1 more | 23 hr |
| Jul 18, 5:09 PM EDT | Small Craft Advisory | BOX | 66 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.